Alert archive / Indiana / River Flood Warnings in 2009

River Flood Warning 151, NWS Indianapolis, IN

July 31, 2009Jackson County, Lawrence County, Washington County, Indiana

NWS Indianapolis, IN issued this river flood warning at Jul 31, 2009, 8:36 AM EDT for Jackson County, Lawrence County, Washington County, Indiana. It took effect at Aug 2, 2009, 8:00 AM EDT. It was in force for 6 min.

The area

The counties it named.

The facts

Issued
Jul 31, 2009, 8:36 AM EDT (12:36 UTC)
In effect from
Aug 2, 2009, 8:00 AM EDT
Expired
Aug 2, 2009, 8:06 AM EDT
In force
6 min
Issued by
NWS Indianapolis, IN
Flood severity
Minor

Counties Jackson County, IN, Lawrence County, IN, Washington County, IN

The radar

The Louisville radar (KLVX), 93 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Muscatatuck River at Wheeler Hollow (WHLI3).

Action stage
14.5 ft
Minor stage
18 ft
Moderate stage
22.5 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KIND 311236
FLWIND
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
836 AM EDT FRI JUL 31 2009

...THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FLOOD 
WARNING FOR PORTIONS OF THE FOLLOWING RIVER IN SOUTHERN INDIANA... 

  MUSCATATUCK RIVER...

.LOWLAND FLOODING WILL DEVELOP ALONG PORTIONS OF THE MUSCATATUCK
RIVER IN SOUTHERN INDIANA DURING THE WEEKEND. FLOODING WILL AFFECT
A FEW LOCAL ROADS...LOW AGRICULTURAL LAND AND RIVER ACCESS SITES.

RAIN OF 2 TO POSSIBLY 4 INCHES FELL IN MUCH OF JEFFERSON AND SOUTHERN
JENNINGS COUNTIES EARLY FRIDAY MORNING.  RIVER LEVELS WILL RISE
STEADILY THROUGH SATURDAY NIGHT IN THE WHEELER HOLLOW AREA. 
FLOODING WILL LAST LESS THAN 1 DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN 
AROUND AND GO ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS.  
RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO 
CHANGING RIVER CONDITIONS.

FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB.  
FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS
AND LAKES.

&&

INC071-093-175-011236-
/O.NEW.KIND.FL.W.0151.090802T1200Z-000000T0000Z/
/WHLI3.1.ER.090802T1200Z.090802T1200Z.000000T0000Z.NO/
836 AM EDT FRI JUL 31 2009

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MUSCATATUCK RIVER AT WHEELER HOLLOW.
* FROM SUNDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  8:00 AM FRIDAY THE STAGE WAS 5.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE SUNDAY
  MORNING.
* AT 18.0 FEET...FLOODS AREA IN A FEW LOW SPOTS AND WOODLAND AREAS 
  ALONG THE RIVER.  RESIDENTIAL PROPERTY IS NOT DIRECTLY AFFECTED.  

$$
1 follow-up statement
000 
WGUS83 KIND 021206
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
806 AM EDT SUN AUG 02 2009

...THE FLOOD WARNING IS CANCELLED FOR PORTIONS OF THE 
FOLLOWING RIVERS IN INDIANA...
 
  MUSCATATUCK RIVER AT WHEELER HOLLOW AFFECTING JACKSON...LAWRENCE 
  AND WASHINGTON COUNTIES

.RIVER LEVELS IN THE MUSCATATUCK WATERSHED HAVE PEAKED AND ARE
FALLING THIS MORNING. THUS...THE WARNING HAS BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...BE ALERT TO FLOOD DEBRIS ON PREVIOUSLY FLOODED 
ROADS.  KEEP CHILDREN AWAY FROM FLOODED AREAS.  RECREATIONAL AND 
AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER 
CONDITIONS.

FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB.  
FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS
AND LAKES.

&&

INC071-093-175-021236-
/O.CAN.KIND.FL.W.0151.000000T0000Z-000000T0000Z/
/WHLI3.1.ER.000000T0000Z.090803T1800Z.000000T0000Z.NO/
806 AM EDT SUN AUG 02 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE MUSCATATUCK RIVER AT WHEELER HOLLOW.
* FLOOD STAGE IS 16.0 FEET. 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jul 31, 7:20 AM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jul 31, 7:20 AM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
720 AM EDT FRI JUL 31 2009

.DISCUSSIION...FOR THE 12Z TAFS

RIDGE OF HIGH PRESSURE OVER MS VALLEY AT 12Z TODAY WILL MOVE TO
APPALACHIANS BY 12Z SATURDAY. WEST TO NORTHWEST WINDS 5-10 KTS TDY
BECOMING LGT SW BY LATE TONIGHT IN RESPONSE TO THIS MOVEMENT. DRY
AIR WITH HIGH WILL RESULT IN VFR UNTIL LATE TONIGHT. AFT 08Z AREAS
VSBYS 2-3SM IN BR BUT SKIES RMNG CLR.
&&

.DISCUSSION...

MAIN CHALLENGE FOR THE SHORT TERM FCST WL BE TIMING OF THE TRWS OUT
OF THE FA. THEN...DOWN THE ROAD...TIMING AND CVRG OF TRWS SAT/SAT
NGT AHEAD OF ANOTHER CD FNT. KIND-88D WAS SHOWING THE MAIN AREA OF
TRWS ACRS OUR SERN COUNTIES NEAR AND UPR WAVE AND LIFTING NE AHEAD
OF A WAVE ACRS WRN TN THAT WAS RIDING NEWD ALONG A STNRY FNT ALONG
THE OH RVR. FINALLY...UPR PATTERN FEATURED THE AFOREMENTIONED S/W
AHEAD OF A TROF ACRS THE UPR GT LKS AND CNTRL PLAINS.

BASED ON RADAR TRENDS...PRECIP SHOULD BE E OF THE FA BY 12Z THIS
MRNG AS THE SFC WAVE LIFTS TO NERN KY DRAGGING THE FNT TO ERN KY.
THIS AGREES BETTER WITH THE SLIGHTY QUICKER 00Z GFS. SFC HIGH PRES
THEN TO SPREAD E ACRS CNTRL INDIANA THIS AFTERNOON AS THE MODEL TIME
SECS SHOW NICE DRYING THROUGHOUT THE COLUMN. MEANWHILE...MODELS ARE
FAVORING ONLY SCT DIURNAL AFTERNOON CU. BASED ON 850MB TEMPS PROGGED
AT 13-14 DEGREES CELSIUS TODAY...FEEL SIMILAR MOS MAY BE A DEGREE OR
TWO TOO WARM TODAY.

TNGT...SFC HIGH PRES CONTINUES OVER OH VLY AND SRN GT LKS WITH A
WEAK GRADIENT WHICH SHOULD ALLOW FOR CALM WINDS. MEANWHILE...THE
COLUMN REMAINS DRY SO SHOULD SEE VERY GOOD RADIATION COOLING WHICH
SHOULD ALLOW FOR TEMPS TO DROP ALL THE WAY DOWN TO THE MID 50S ALONG
THE COUNTYSIDE. PREFER SLIGHTLY COOLER GFS DUE TO POTENTIAL FOR
IDEAL RADIATIONAL COOLING. MAY NEED TO ADD FOG LATER AS WELL BUT
WILL SEE WHAT THE 12Z RUNS AND BUFKIT ARE SHOWING. GFS AND NAM WERE
FASTER THAN THE EURO ON SATURDAY NGT BRINING THE CD FNT THROUGH.
HOWEVER...THE EURO WAS DRY OWING TO A MUCH DRIER MN LVL RH PROG.
BASED ON CONTINUITY AND STRENGTH IN NUMBERS PREFER TO STICK WITH THE
GFS/NAM COMBO WHICH BRINGS A SMALL CHC SATURDAY AFTERNOON W...GOOD
CHC ALL ZONES SATURDAY NGT AND NO PRECIP ON SUN. SO...WL PULL SLGT
CHC POPS ON SUN.

WL KEEP SMALL CHC POPS IN MON NGT THROUGH THU AS ANOTHER FNT MOVES
THROUGH AND APPEARS TO STALL ACRS THE OH VLY.

&&
.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

AVIATION...KWIATKOWSKI
PUBLIC...MK
Hazardous weather outlook, Jul 31, 7:24 AM EDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
724 AM EDT FRI JUL 31 2009

INZ021-028>031-035>049-051>057-060>065-067>072-011130-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
724 AM EDT FRI JUL 31 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL BE POSSIBLE OVER THE WESTERN COUNTIES SATURDAY
AFTERNOON AND OVER ALL OF CENTRAL INDIANA SATURDAY NIGHT. MORE
STORMS ARE POSSIBLE MONDAY NIGHT THROUGH THURSDAY. SEVERE STORMS
ARE NOT EXPECTED AT THIS TIME. LIGHTNING IS A THREAT FROM ANY
THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 2:18 AM EDTFlash Flood WarningINDBartholomew, Brown, Decatur, Jackson, Jennings, Lawrence and 1 more2 hr
Jul 31, 9:03 AM EDTRiver Flood AdvisoryINDJackson, Lawrence, Washington36 hr

Nearby

River Flood Warnings in Indiana, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.